Alert archive / Georgia / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 246, NWS Tallahassee, FL

July 21, 2016Turner County, Georgia

NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 21, 2016, 3:12 PM EDT for Turner County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 21, 2016, 3:12 PM EDT (19:12 UTC)
Expired
Jul 21, 2016, 3:36 PM EDT
In force
24 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Turner County, GA

The radar

The Moody AFB radar (KVAX), 106 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.2 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2016-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1377 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2016-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1377 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
1014 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

153 
WUUS52 KTAE 211912
SVRTAE
GAC287-212000-
/O.NEW.KTAE.SV.W.0246.160721T1912Z-160721T2000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
312 PM EDT THU JUL 21 2016

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  TURNER COUNTY IN GEORGIA...

* UNTIL 400 PM EDT

* AT 312 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ASHBURN...
  MOVING SOUTH AT 15 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  ASHBURN...WORTH...SYCAMORE...HOBBY...SIBLEY...AMBOY...COVERDALE...
  DAKOTA...TURNER CO AIRPORT AND INAHA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN TALLAHASSEE.

&&

LAT...LON 3182 8351 3159 8350 3160 8365 3157 8365
      3157 8367 3159 8367 3160 8368 3160 8370
      3162 8371 3162 8380 3180 8380 3180 8361
      3182 8361
TIME...MOT...LOC 1912Z 354DEG 14KT 3170 8366 

HAIL...<.75IN
WIND...60MPH
 
$$

42-DVD
1 follow-up statement
862 
WWUS52 KTAE 211936
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
336 PM EDT THU JUL 21 2016

GAC287-211945-
/O.CAN.KTAE.SV.W.0246.000000T0000Z-160721T2000Z/
TURNER GA-
336 PM EDT THU JUL 21 2016

...THE SEVERE THUNDERSTORM WARNING FOR TURNER COUNTY IS CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE WARNING HAS BEEN CANCELLED.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
TALLAHASSEE.

LAT...LON 3182 8351 3159 8350 3160 8365 3157 8365
      3157 8367 3159 8367 3160 8368 3160 8370
      3162 8371 3162 8380 3180 8380 3180 8361
      3182 8361
TIME...MOT...LOC 1933Z 354DEG 14KT 3161 8365 

$$

42-DVD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 6:53 AM EDT, 8 hours 19 minutes earlier.

Area forecast discussion, Jul 21, 6:53 AM EDT, 8 hours 19 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
653 AM EDT THU JUL 21 2016

.AVIATION [Through 12Z Friday]...

VFR conditions are expected today outside of any thunderstorms.
Scattered TSRA is expected this afternoon, mainly after 17z across
the southern TAF sites and starting a little later around 21z across
the northern TAF site areas.

&&

.PREV DISCUSSION [347 AM EDT]...

.NEAR TERM [Through Today]...
CWA remains on the eastern side of an upper level ridge to the west
with a trough along the eastern U.S. coast, resulting in northerly
flow aloft across the CWA. Do expect to see a more active day than
yesterday, both in regards to seabreeze thunderstorms and storms
sinking into the CWA from the north. No clearly defined short waves
in the ECMWF or GFS but the NAM is picking up on a later start with
less seabreeze activity and then a complex sliding in from the
northeast. Still think we'll see the seabreeze activity after 18z,
but then late in the afternoon scattered storms could slip down into
the northern portion of the CWA. SPC has included the majority of
the CWA in a slight risk for today - could see a few strong and
severe storms with the main threat being damaging wind.

Another hot day is in store across the tri-state area with mid to
upper 90s forecast for highs today. While this results in heat
indices in the 104-107 degree range, which is below heat advisory
criteria, it's still a good idea to follow heat safety rules such as
limiting time outside and staying hydrated.

.SHORT TERM [Tonight Through Saturday]...
Ridging over the Central CONUS remains in place through Friday
before the pattern begins to break down. In this flow regime, late
day convection tends to filter in from the Carolinas and this is
depicted well in the 21/00z NAM which shows convection from
Thursday continuing across the area until at least 06z Fri.
The NAM is quite aggressive, however, with little support for
such widespread coverage in the other models, so will keep PoPs in
the low chance range for tonight.

On Friday, with the ridge still off to the west, expect a late
start to convection and generally scattered coverage at best.
Expect it to continue to be quite warm, with highs in the mid to
upper 90s and heat indices topping out in the 104-106 degree range
in the afternoon.

By Saturday, ridging across the Central CONUS will begin to weaken
slightly, which should lead to a little better coverage of
afternoon storms across the region, though still below normal for
what would typically be seen in late July.

.LONG TERM [Saturday Night Through Thursday]...
The first half of the long term period should feature a return to
near normal rain chances through Monday with the absence of the
strong ridge over the Plains. By Tuesday, ridging from the Western
Atlantic spreads westward into NE Florida, which should result in
a decrease in afternoon rain chances and an increase in afternoon
highs back to the upper 90s across inland areas.

.MARINE...
High pressure will continue to dominate the northern Gulf Coast.
As a result, winds will generally remain 10 knots or less and seas
of 2 feet or less.

.FIRE WEATHER...
With RH values above critical thresholds, hazardous fire weather
conditions are not expected over the next several days.

.HYDROLOGY...
Isolated to scattered afternoon and early evening thunderstorms
are expected each day. There are no widespread flooding concerns
at this time. However, isolated heavy rainfall will be possible
with slower moving thunderstorms.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   98  75  97  75  96 /  40  30  40  20  30
Panama City   92  78  92  79  91 /  40  20  40  10  20
Dothan        97  74  96  74  97 /  40  30  30  10  30
Albany        97  74  97  74  98 /  50  20  20  10  20
Valdosta      96  73  96  73  97 /  40  20  30  20  20
Cross City    96  73  96  73  96 /  40  30  40  20  30
Apalachicola  93  77  92  77  91 /  30  20  30  10  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...

FL...None.
GA...None.
AL...None.
GM...None.

&&

NEAR TERM...Fieux
SHORT TERM...Godsey
LONG TERM...Godsey
AVIATION...Fieux
MARINE...Godsey
FIRE WEATHER...Fieux
HYDROLOGY...Godsey

In the hours before

Special weather statement, Jul 21, 1:43 PM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
143 PM EDT THU JUL 21 2016

GAZ127-146-211830-
WORTH GA-COLQUITT GA-
143 PM EDT THU JUL 21 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COLQUITT AND SOUTH
CENTRAL WORTH COUNTIES UNTIL 230 PM EDT...

AT 143 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR DOERUN...OR 11 MILES NORTH OF MOULTRIE. THIS
STORM WAS NEARLY STATIONARY.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
DOERUN...MINNESOTA...PRITCHETTS...ANDERSON CITY...NEW ELM...
SIGSBEE...POWELLTOWN...TICKNOR AND MINTON.

LAT...LON 3125 8395 3139 8396 3146 8375 3128 8370
TIME...MOT...LOC 1743Z 251DEG 3KT 3133 8384

11-MOORE
Special weather statement, Jul 21, 1:53 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
153 PM EDT THU JUL 21 2016

GAZ146-158-211845-
THOMAS GA-COLQUITT GA-
153 PM EDT THU JUL 21 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL COLQUITT AND
CENTRAL THOMAS COUNTIES UNTIL 245 PM EDT...

AT 153 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER THOMASVILLE. THIS STORM WAS NEARLY
STATIONARY.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
THOMASVILLE...COOLIDGE...MERRILLVILLE...NEWARK...PATTEN...DILLON...
PASCO...ENON AND THOMASVILLE MUNICIPAL A/P.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3072 8392 3080 8406 3109 8387 3101 8374
TIME...MOT...LOC 1753Z 251DEG 3KT 3082 8396

11-MOORE
Local storm report, Jul 21, 2:41 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
241 PM EDT THU JUL 21 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     TSTM WND DMG     SYLVESTER               31.53N 83.84W
07/21/2016                   WORTH              GA   911 CALL CENTER

            TREES DOWN NEAR SYLVESTER.

&&

EWESTON
Special weather statement, Jul 21, 3:07 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
307 PM EDT THU JUL 21 2016

GAZ127-128-211930-
WORTH GA-TURNER GA-
307 PM EDT THU JUL 21 2016

...SIGNIFICANT WEATHER ADVISORY FOR TURNER AND NORTHERN WORTH
COUNTIES UNTIL 330 PM EDT...

AT 306 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES
EAST OF LEESBURG TO NEAR ASHBURN...AND MOVING SOUTHWEST AT 10 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ASHBURN...WORTH...TERRELL...SYCAMORE...WARWICK...SIBLEY...OAKFIELD...
DOLES...DAKOTA...INAHA...HOBBY...AMBOY...
COVERDALE AND TURNER CO AIRPORT.

LAT...LON 3185 8351 3160 8353 3160 8365 3159 8365
      3160 8400 3163 8401 3165 8399 3165 8402
      3173 8402 3177 8399 3180 8401 3180 8398
      3185 8395 3184 8386 3182 8385 3183 8384
      3181 8383 3180 8378 3180 8361 3185 8361
TIME...MOT...LOC 1906Z 027DEG 7KT 3174 8399 3171 8360

42-DVD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 8:22 PM EDTSpecial Weather StatementTAELowndes23 min
Jul 20, 8:33 PM EDTSevere Thunderstorm WarningTAELowndes27 min
Jul 20, 8:58 PM EDTSpecial Weather StatementTAELowndes32 min
Jul 20, 8:59 PM EDTSevere Thunderstorm WarningTAEBrooks, Lowndes31 min
Jul 21, 1:43 PM EDTSpecial Weather StatementTAEColquitt47 min
Jul 21, 1:53 PM EDTSpecial Weather StatementTAEThomas52 min
Jul 21, 1:58 PM EDTSevere Thunderstorm WarningTAEColquitt, Thomas47 min
Jul 21, 2:05 PM EDTSevere Thunderstorm WarningTAEWorth40 min
Jul 21, 2:29 PM EDTSevere Thunderstorm WarningTAEThomas31 min
Jul 21, 3:07 PM EDTSpecial Weather StatementTAETurner23 min
Jul 21, 3:23 PM EDTSevere Thunderstorm WarningTAELee17 min
Jul 21, 3:52 PM EDTSevere Thunderstorm WarningTAEBaker, Dougherty, Mitchell53 min
Jul 21, 4:04 PM EDTAreal Flood AdvisoryTAEBaker, Calhoun, Dougherty, Lee, Mitchell, Terrell and 1 more116 min
Jul 21, 4:42 PM EDTSpecial Weather StatementTAEBaker, Calhoun, Early48 min
Jul 21, 5:28 PM EDTAreal Flood AdvisoryTAECalhoun, Clay, Early, Miller, Quitman, Randolph and 1 more2 hr
Jul 21, 5:29 PM EDTSpecial Weather StatementTAEClay, Early46 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.